My father is 63 years old and has rashes in his neck. He had rash before and got medication by a family doctor (a Steroid and Zantac). He is also taking allergy medication. Since then the previous rash subsided. Now that he completed his 30 days prescription, he got another set of rashes and has irritation and burning sensation and redness. Can you prescribe for his symptoms?
Welcome to icliniq.com.
I have examined the pictures as well as the details sent by you (attachment removed to protect patient identity). I find a similarity of the condition with irritant dermatitis complicated by steroid dependence.
Had I been able to examine him in person, I would have asked him about the evolution of the rash and other details. I believe his original picture has been modified with the use of Steroids and he has developed dependence to this class of drugs. This is clear from the fact that after completion of the 30 days course, he again started having the symptoms. He can be relieved of his problem but we will have to proceed in a systematic manner.
In this case, I would have recommended the use of either mild or moderately potent steroid creams with an intent to control the acute episode and gradually taper them off to a point where he can stay normal without Steroids. I might have considered providing Mometasone or Betamenthasone creams initially and slowly start diluting them with cold cream to reduce their potency. Then I would have gone on to increase the proportion of cold cream till I could control the rash just with cold cream. All this while I would have depended heavily on antiallergics like Levocetirizine or Desloratadine.
In such a situation, cold compresses are a great help. Just ensure that he does not have any factor that could aggravate his problems like diabetes or other contact allergies. I am sure by following the recommendations, your dad would soon be in his comfort zone.
Was this answer helpful?|
Query: Hello doctor,I received oral sex from a sex worker without condom and sex with a condom. After two weeks, I got flu (no fever), then I was panic, too much stressed and worried. And I had body burn like sunburn about a week. I have a skin rash on my backside and a few spots. I worry about this proble... Read Full »
Query: Hi doctor, My daughter is 10 years old. For the past eight days, she has been suffering from body pain, headache, and some skin irritation. Her doctor said that it is pitta acidity. There is no improvement till date. Last year, during rainy season, she had some face and body irritation problem, whic... Read Full »
Query: Hello doctor, I am concerned that my son may have Lyme disease or Skeeter's syndrome. I have several pictures of the area. Site description: Red, slightly swollen with blotches around. There is no bull's eye rash present at this time but from what I understand, this is not always present in Lyme di... Read Full »
Ask your health query to a doctor online?Ask a Dermatologist Now